How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 32651
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
5625079
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

Arun, are you free? I have a question for you

Customer Question

Hi Dr Arun , are you free? I have a question for you
Submitted: 3 months ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 3 months ago.

Hello! My name is***** to JustAnswer. I'm reviewing your question now, and will post back with the reply momentarily.

Expert:  Dr. Arun Phophalia replied 3 months ago.

Hi Laura,

What is your question?

Customer: replied 3 months ago.
Hi Dr Arun ,Can I ask you , are you familiar with the term " brain zaps " or " brain shivers ".? It's an electrical jolt that a person can feel in their head . It's most commonly associated with SSRI withdrawal . Do you know what I'm talking about ?
Expert:  Dr. Arun Phophalia replied 3 months ago.

Yes Laura, I am aware of it.

Customer: replied 3 months ago.
Oh good . I'm not sure all doctors know about it .Anyway , my question is this . I know that the zaps are more common when a person is withdrawing from a medication like an ssri , but can a person who is on an ssri and not withdrawing or skipped a dose still get zaps ?
Expert:  Dr. Arun Phophalia replied 3 months ago.

Yes, it can still occur.

This can be due to;

1) Inadequate control of the symptoms like anxiety, stress, depression.

2) Other reasons like deficiency neuropathy.

Customer: replied 3 months ago.
What does #2 mean ?
Expert:  Dr. Arun Phophalia replied 3 months ago.

Commonest deficiency is vitamin B1, B6 or B 12 deficiency. This may cause the brain zaps. Supplements can take care of it.

Customer: replied 3 months ago.
Ok ..So I read somewhere on the internet that these brain zaps can actually be little seizures. Is that true ?
Expert:  Dr. Arun Phophalia replied 3 months ago.

No. This is unlikely.

Customer: replied 3 months ago.
Ok ..So are these zaps dangerous ? How to get rid of them ?
Expert:  Dr. Arun Phophalia replied 3 months ago.

No, these are not dangerous.

Relaxation techniques, deep breathing exercises, yoga, meditation can get rid of them.

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.

Customer: replied 3 months ago.
Hi Dr ArunThank you for helping me.Can I ask you another question or do I need to start a new one?
Expert:  Dr. Arun Phophalia replied 3 months ago.

I am giving you additional service option, so you can ask question here only after accepting it or open a new thread.